MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC NAV THORACIC PROBE TIP; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC NAV THORACIC PROBE TIP; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 9734680
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information was unavailable from the site.No parts have been returned to the manufacturer for analysis.Initial reporter unknown at the time of this report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding navigation devices used for sacroiliac and thoracolumbar procedures.It was reported that three probes were all damaged in the same spot.It was noted that the clinical details of the cases were unknown by the site and that the site used a mallet on the instruments.There was a less than hour surgical delay and no reported impact on patient outcome.
 
Additional Manufacturer Narrative
Additional information was received and reporter section has been updated.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
The thoracic probe 9734680 navlock (lot# 190516) was returned for analysis.Analysis found that the returned probe had several impact marks at the back end causing the reported fit issues with the mating tracker.The hardware investigation found that the reported event was related to a hardware issue.This issue was documented in a medtronic navigation hardware anomaly tracking database.If information is provided in the future, a supplemental report will be issued.

Brand Name
NAV THORACIC PROBE TIP
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key9371954
Report Number1723170-2019-05773
Device Sequence Number19414666
Product Code OLO
UDI-Device Identifier00763000054205
UDI-Public00763000054205
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K124004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number9734680
Device Catalogue Number9734680
Device Lot Number190516
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2019
Supplement Date Received by Manufacturer12/02/2019
01/30/2020
Initial Report FDA Received Date11/25/2019
Supplement Report FDA Received Date12/17/2019
02/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1